Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 22, 2006, 3:40 PM MDT for 11 counties in New Mexico. It took effect at Apr 23, 2006, 12:00 PM MDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 3:40 PM MDT (21:40 UTC)
- In effect from
- Apr 23, 2006, 12:00 PM MDT
- Expired
- Apr 23, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:53 PM MDT | NON-TSTM WND GST 43 | Las Vegas Arpt, NM | |
| Apr 23, 3:50 PM MDT | NON-TSTM WND GST 38 | Double Eagle Arpt, NM | |
| Apr 23, 3:53 PM MDT | NON-TSTM WND GST 39 | Clayton Arpt, NM | |
| Apr 23, 3:53 PM MDT | NON-TSTM WND GST 47 | Gallup Arpt, NM | |
| Apr 23, 3:56 PM MDT | NON-TSTM WND GST 45 | Albuquerque Arpt, NM | |
| Apr 23, 4:53 PM MDT | NON-TSTM WND GST 37 | Farmington Arpt, NM | |
| Apr 23, 4:53 PM MDT | NON-TSTM WND GST 41 | Grants Arpt, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5402 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 222140 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT SAT APR 22 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 1200 NOON MDT SUNDAY AFTERNOON THROUGH 800 PM MDT SUNDAY EVENING FOR MUCH OF NORTHEAST...EAST CENTRAL AND WEST CENTRAL NEW MEXICO FOR LOW HUMIDITIES AND STRONG WINDS... .AN UPPER LOW PRESSURE TROUGH WILL BE MOVING INTO THE GREAT BASIN SUNDAY WHILE A SURFACE LOW PRESSURE AREA DEEPENS ACROSS THE SOUTHERN PLAINS. THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS AND A MODERATELY STRONG UPPER JET ASSOCIATED WITH THE TROUGH WILL COMBINE TO PRODUCE STRONG WEST TO SOUTHWEST WINDS ACROSS WESTERN...CENTRAL...EAST CENTRAL AND NORTHEASTERN NEW MEXICO. THE WESTERLY FLOW WILL MAINTAIN VERY LOW DEW POINTS AND RELATIVE HUMIDITY LEVELS PRODUCING CRITICAL FIRE CONDITIONS. NMZ103>105-107>109-231400- /O.UPG.KABQ.FW.A.0033.060423T1900Z-060424T0100Z/ /O.NEW.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 340 PM MDT SAT APR 22 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ106-231400- /O.NEW.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 340 PM MDT SAT APR 22 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KABQ 231338 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 AM MDT SUN APR 23 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 1200 NOON MDT SUNDAY AFTERNOON THROUGH 800 PM MDT SUNDAY EVENING FOR MUCH OF NORTHEAST...EAST CENTRAL...WEST CENTRAL AND THE RIO GRANDE VALLEY OF NEW MEXICO FOR LOW HUMIDITIES AND STRONG WINDS... .AN UPPER LOW PRESSURE TROUGH OVER SOUTHERN CALIFORNIA WILL BE MOVING SLOWLY INTO SOUTHERN NEVADA TODAY WHILE A SURFACE LOW PRESSURE AREA DEEPENS ACROSS THE SOUTHEAST COLORADO AND THE TEXAS SOUTH PLAINS. A MODERATELY STRONG UPPER JET ASSOCIATED WITH THE TROUGH WILL COMBINE WITH THE TWO LOW PRESSURE SYSTEMS TO PRODUCE STRONG WEST TO SOUTHWEST WINDS ACROSS MUCH OF NEW MEXICO THIS AFTERNOON WESTERN AREAS REMAIN VERY DRY HOWEVER...EASTERN AREAS WILL TAKE SOME TIME FOR SHALLOW LOW LEVEL MOISTURE TO MIX OUT AND GET SHOVED EAST AS THE WESTERLY FLOWS INCREASES. THUS...WESTERN AND CENTRAL AREAS SHOULD SEE RED FLAG CONDITIONS AT THE BEGINNING OF THE WARNING PERIOD WHILE EASTERN AREAS WILL SEE CONDITIONS WORSEN LATER IN THE AFTERNOON AND INTO THE EVENING HOURS. NMZ103>109-232200- /O.CON.KABQ.FW.W.0039.060423T1800Z-060424T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 738 AM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KABQ 232106 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT SUN APR 23 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM MDT THIS EVENING FOR MUCH OF NORTHEAST...EAST CENTRAL...WEST CENTRAL AND THE RIO GRANDE VALLEY OF NEW MEXICO FOR LOW HUMIDITIES AND STRONG WINDS... .WINDS WILL CONTINUE AS THE UPPER LEVEL TROUGH SLOWLY EJECTS TO THE NORTHEAST FROM THE SOUTHERN TIP OF NEVADA. RH VALUES WILL SLOWLY INCREASE INTO THE UPPER TEENS AND NEAR 20 PERCENT AS TEMPERATURES COOL THIS EVENING. THE WINDS WILL SLOWLY DECREASE AFTER SUNSET. NMZ103>109-240200- /O.CON.KABQ.FW.W.0039.000000T0000Z-060424T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 306 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 23
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:00 PM MDT, 40 minutes earlier.
Area forecast discussion, Apr 22, 3:00 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT APR 22 2006 ...A FEW SEVERE THUNDERSTORMS POSSIBLE ON THE EASTERN PLAINS THIS EVENING... .DISCUSSION...AN UPPER LEVEL RIDGE CENTERED OVER THE EASTERN PLAINS WILL GRADUALLY SHIFT EAST OF NEW MEXICO AS A SLOWLY FILLING UPPER LOW MOVES ONTO THE CALIFORNIA COASTLINE. A DRYLINE HAS SET UP NEAR THE PECOS RIVER VALLEY TODAY...AND PREDOMINANTLY SOUTH SOUTHWESTERLY FLOW AT ALL LEVELS WILL ONLY SLOWLY PROPAGATE THE DRYLINE TO THE EAST THIS EVENING. ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE EASTERN PLAINS THIS EVENING WITH SCATTERED THUNDERSTORMS ON THE SOUTHEAST PLAINS. THE SHEAR PROFILE WILL BECOME FAVORABLE FOR A FEW SUPERCELLS TO DEVELOP THIS EVENING ON THE EASTERN PLAINS AS THE UPPER RIDGE AXIS NUDGES EAST. SOME THUNDERSTORMS MAY LINGER AFTER MIDNIGHT ON THE FAR EASTERN PLAINS. A STRONG DRY SLOT WILL MOVE OVER NM ON SUNDAY AS THE UPPER LOW BEGINS TO OPEN INTO A TROUGH AND MOVE TOWARD THE CENTRAL ROCKIES. SUNNY SKIES...DRY WEATHER AND BREEZY TO WINDY CONDITIONS WILL RESULT. A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY ACROSS THE NORTHEAST HIGHLANDS AND PLAINS...AS WELL AS ALONG AND SOUTH OF THE I-40 CORRIDOR...DUE TO HIGH WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER. BREEZY WEST WINDS WILL PERSIST ON MONDAY WITH NOTICIBLY COOLER TEMPERATURES AS THE UPPER TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NM. A BACK DOOR COLD FRONT WILL PUSH INTO THE NORTHEAST PLAINS LATE IN THE DAY...ALLOWING HIGH TEMPERATURES TO REACH ONLY THE LOW 60S FROM RATON TO CLAYTON. THE FRONT MAY ALSO TRIGGER A FEW SHOWERS AND THUNDERSTORMS FROM THE NORTHERN SANGRE DE CRISTO MOUNTAINS TO THE OKLAHOMA BORDER. DRY WEATHER WILL RETURN TUESDAY...BUT PRECIPITATION CHANCES GRADUALLY INCREASE FROM MID WEEK INTO NEXT WEEKEND AS A SLOW MOVING UPPER LOW MOVES FROM SAN DIEGO TOWARD SOUTHERN NM. IF THE LOW CONTINUES ON THIS POSSIBLE TRACK...NEXT WEEKEND COULD BRING SCATTERED THUNDERSTORMS AND MOUNTAIN SNOWS TO THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 77 38 65 / 0 0 0 5 GALLUP.......................... 36 73 29 64 / 0 0 0 0 GRANTS.......................... 38 76 34 67 / 0 0 0 0 GLENWOOD........................ 46 81 40 75 / 0 0 0 0 CHAMA........................... 33 70 28 58 / 0 0 0 5 LOS ALAMOS...................... 43 76 39 63 / 0 0 0 5 RED RIVER....................... 32 66 30 53 / 0 0 0 10 TAOS............................ 36 74 32 63 / 0 0 0 5 SANTA FE........................ 43 77 39 65 / 0 0 0 5 SANTA FE AIRPORT................ 44 79 39 68 / 0 0 0 5 ESPANOLA........................ 45 82 39 71 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 50 82 47 74 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 47 83 43 74 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 48 82 44 72 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 48 83 45 76 / 0 0 0 0 SOCORRO......................... 54 85 48 79 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 44 76 39 67 / 0 0 0 0 MORIARTY/ESTANCIA............... 42 79 40 69 / 0 0 0 0 CARRIZOZO....................... 53 83 47 77 / 0 0 0 0 RUIDOSO......................... 48 76 45 70 / 10 0 0 0 RATON........................... 40 80 38 62 / 10 0 0 10 LAS VEGAS....................... 44 76 40 65 / 10 0 0 5 ROY............................. 48 74 43 66 / 10 0 0 10 CLAYTON......................... 53 84 49 64 / 20 0 5 10 SANTA ROSA...................... 54 85 47 78 / 20 0 0 0 TUCUMCARI....................... 58 89 52 75 / 20 0 0 5 FORT SUMNER..................... 56 88 51 80 / 20 0 0 0 CLOVIS.......................... 56 86 52 79 / 30 0 0 5 PORTALES........................ 55 90 52 81 / 30 0 0 5 ROSWELL......................... 58 91 55 87 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ103-NMZ104- NMZ105-NMZ106-NMZ107-NMZ108-NMZ109. && 44
Hazardous weather outlook, Apr 22, 11:23 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1123 AM MDT SAT APR 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1123 AM MDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING IN CHAVES...EASTERN LINCOLN...EASTERN GUADALUPE...EASTERN SAN MIGUEL...EASTERN HARDING...SOUTHERN UNION...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE WEST CENTRAL HIGHLANDS...NORTHEAST AND CENTRAL HIGHLANDS AND EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN CHAVES...LINCOLN...GUADALUPE...SAN MIGUEL...HARDING...SOUTHERN UNION...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:40 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, Harding, McKinley, Sandoval, San Juan and 3 more | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.